Wyoming, 2012

Hail and Damaging Wind in Wyoming, June 7, 2012

June 7, 2012 · NWS CYS · 21 events in 4 counties and zones

Afternoon and evening thunderstorms produced numerous reports of large hail across southeast Wyoming. Thunderstorm winds gusted as high as 75 mph in Platte County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Afternoon and evening thunderstorms produced numerous reports of large hail across southeast Wyoming. Thunderstorm winds gusted as high as 75 mph in Platte County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 10:57 AM MST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 7, 10:57 AM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1157 AM MDT THU JUN 7 2012

.UPDATE...UPDATED FORECAST PACKAGE TODAY TO INCLUDE THE TORNADO
WATCH WHICH HAS RECENTLY BEEN ISSUE...IN EFFECT UNTIL 8 PM THIS
EVENING. WITH SATURATED GROUND CONDITIONS FROM YESTERDAYS VERY
HEAVY RAINFALL...WILL ALSO ISSUE A FLASH FLOOD WATCH FOR ALL OF
THE WESTERN NEBRASKA PANHANDLE AS WELL AS LARAMIE AND GOSHEN
COUNTIES ACROSS FAR SOUTHEAST WYOMING. ANY ONE TO TWO INCH
RAINFALL AMOUNTS IN THE SPAN OF AN HOUR WILL CREATE FLASH FLOODING
ISSUES THIS AFTERNOON. SEVERE THUNDERSTORMS TODAY HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS WELL.
INCREASED POP TO BETWEEN 60 TO 80 PERCENT EAST OF THE LARAMIE
RANGE THROUGH THIS EVENING.

.AVIATION...18Z TAF ISSUANCE. MVFR CIGS AND PATCHY FOG HAS LIFTED
LATE THIS MORNING. LOW LEVEL MOISTURE AND QUITE A BIT OF
INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS...SOME STRONG THROUGH THIS AFTERNOON AND EARLY THIS
EVENING. STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL ARE
THE MAIN THREATS WITH THESE STORMS. LOCALIZED BRIEF IFR CONDITIONS
ARE POSSIBLE IN THE HEAVIEST THUNDERSTORMS AT ALL LOCATIONS EXCEPT
FOR KRWL. OTHERWISE...CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTHWEST TO SOUTHEAST THIS EVENING.

&&

PREV DISCUSSION... /ISSUED 347 AM MDT THU JUN 7 2012/

SHORT TERM...TODAY THROUGH SATURDAY...
THE PREDAWN WATER VAPOR IMAGERY LOOP SHOWED A PLUME OF MID LEVEL
MOISTURE OVER THE NORTH/CENTRAL HIGH PLAINS. A SHORTWAVE TROUGH
EXTENDED FROM WESTERN SOUTH DAKOTA INTO NORTHEAST COLORADO...WHICH
PROVIDED LIFT FOR ISOLATED TO SCATTERED CONVECTION. THE MOST
PERSISTENT SHOWER/TSTORM ACTIVITY WAS LIFTING NORTHEAST ACROSS
NORTHWEST NEBRASKA. LOCALLY HEAVY RAIN AND GUSTY WINDS ACCOMPANIED
THE TSTORMS. A CLUSTER OF TSTORMS MOVING NORTHEAST ALONG I-76 IN
NORTHEAST COLORADO MAY AFFECT CHEYENNE COUNTY DURING THE NEXT FEW
HOURS. A SURFACE FRONT WAS STALLED FROM THE WESTERN DAKOTAS
THROUGH SOUTHEAST WYOMING AND WEST CENTRAL COLORADO. THIS FRONT
SEPARATED DEW POINTS IN THE 40S AND 50S EAST WITH 20S AND 30S TO
ITS WEST.

TODAY/S SYNOPTIC SETUP FOR STRONG CONVECTION FOR EASTERN PORTIONS
OF THE CWFA THIS AFTERNOON AND EVENING LOOKS SIMILAR TO WEDNESDAY.
A SHORTWAVE TROUGH OVER IDAHO AND UTAH WILL MOVE NORTHEAST ACROSS
WYOMING AND NORTHERN COLORADO THIS AFTERNOON. TIMING OF THIS FEATURE
WILL BE CRITICAL TO CONVECTIVE DEVELOPMENT WITH MOISTURE CONVERGENCE
AND SURFACE LIFT FROM THE AFOREMENTIONED FRONT AND TROUGH. 00Z NAM
BUFKIT SOUNDING DATA DEPICT A TIGHT EAST-WEST DEW POINT GRADIENT
(20S WEST TO 50S EAST) ALONG WITH LIFTED INDICES FROM -2 TO -5
CELSIUS AND CAPES FROM 1500-2000 J/KG EAST OF THE LARAMIE RANGE
DURING THE 18Z TO 00Z TIME PERIOD. 0-6KM SHEAR VALUES OF 20-35 KT
ARE INDICATIVE OF MULTICELL/SUPERCELL TSTORM MODES WITH LARGE HAIL
AND DAMAGING THE PRIMARY THREATS. THERE IS VERY LOW PROBABILITY OF
A FEW WEAK TORNADOES. PRECIP WATER VALUES OF 0.75 TO 1.25 INCHES
ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL WITH THE STRONGER
CELLS... WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING. IT LOOKS LIKE
TSTORMS WILL INITIATE OVER THE LARAMIE RANGE EARLY AFTERNOON THEN
SPREAD EAST ONTO THE EASTERN PLAINS/WESTERN NEBRASKA PANHANDLE
LATE AFTERNOON. THE SEVERE THREAT WILL EXTEND UNTIL MID EVENING
FOR THE WESTERN PANHANDLE. SHOWERS/TSTORMS SHOULD END BY MIDNIGHT
AS THE FRONTAL FORCING AND SHORTWAVE EXIT THE REGION. WITH LOW
LEVEL MOISTURE AND LIGHT WINDS IN PLACE EAST OF THE LARAMIE
RANGE...PATCHY LATE NIGHT FOG WILL BE POSSIBLE. DRIER AND MORE
STABLE AIR WILL BEGIN TO OVERTAKE WYOMING FRIDAY AS A HIGH
PRESSURE RIDGE BUILDS OVER THE REGION. THE NAM AND GFS SHOW LOW
LEVEL INSTABILITY PRESENT OVER WESTERN NEBRASKA FRIDAY AFTERNOON
HOWEVER THE MID LEVELS WILL BE CAPPED PRECLUDING CONVECTIVE
DEVELOPMENT. IT WILL REMAIN DRY SATURDAY WITH PLENTY OF SUBSIDENCE
ALOFT WITH THE RIDGE AXIS OVER THE HIGH PLAINS.

TEMPERATURES TODAY WILL BE SLIGHTLY COOLER OWING TO LINGERING LOW
CLOUDINESS THROUGH THE MORNING ALONG AND EAST OF THE LARAMIE RANGE.
700 MB TEMPERATURES CLIMBING INTO THE TEENS CELSIUS MEANS MUCH WARMER
TEMPERATURES ARE ON TAP FRIDAY AND SATURDAY WITH 80S AND 90S FOR THE
HIGH PLAINS.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
A GENERALLY DRY AND MILD TO WARM WEATHER PATTERN EXPECTED TO BE OVER
THE REGION DURING THE PERIOD AS UPPER FLOW BECOMES MORE WESTERLY AND
BETTER MOISTURE GETS SHUNTED SOUTH OF THE CWA. PACIFIC COLD FRONT
WILL SWEEP ACROSS THE CWA SAT NIGHT BRINGING A BREEZY AND COOLER DAY
SUNDAY AS UPPER SYSTEM WRAPS UP OVER SOUTHERN SASK. SFC HIGH BUILDS
OVER THE REGION SUNDAY AND MONDAY THEN SHIFTS EAST TUESDAY. A BIT OF
CONVECTION POSSIBLE TUESDAY AFTERNOON IF ENOUGH MOISTURE CAN RETURN
UP BACK SIDE OF HIGH. MAINLY DRY AND WARMER WEDNESDAY AS UPPER RIDGE
BUILDS A BIT OVER THE REGION.

FIRE WEATHER...
A STALLED FRONTAL BOUNDARY FROM NORTHEAST TO SOUTHEAST WYOMING...
SURFACE TROUGH OVER THE WESTERN NEBRASKA PANHANDLE AND A PASSING
UPPER LEVEL DISTURBANCE WILL BE THE FOCI FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING ALONG AND EAST OF THE LARAMIE
RANGE. EAST TO SOUTHEAST LOW LEVEL FLOW WILL MAINTAIN HIGH RELATIVE
HUMIDITIES IN THESE AREAS. WEST OF THE LARAMIE RANGE...LOWEST
RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT. THUNDERSTORMS
THAT DEVELOP WILL HAVE THE POTENTIAL FOR HAIL... STRONG WINDS AND
LOCALLY HEAVY RAIN. THE FRONT WILL DISSIPATE FRIDAY AS HIGH PRESSURE
ALOFT BUILDS OVER THE HIGH PLAINS. MUCH DRIER AIR WILL OVERSPREAD
THE DISTRICT FRIDAY...AND ESPECIALLY SATURDAY. GUSTY SOUTHWEST WINDS
ALONG AND WEST OF THE LARAMIE RANGE COMBINED WITH RELATIVE
HUMIDITIES IN THE 5 TO 15 PERCENT RANGE WILL ELEVATE THE WILDLAND
FIRE DANGER BOTH FRIDAY AND SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jun 7, 11:18 AM MST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MDT THU JUN 7 2012

WYZ101>103-105>108-110-112>119-081830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1218 PM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING UNTIL 8
PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 9 PM LATE THIS EVENING.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THROUGH THIS
AFTERNOON AND MOVE ACROSS THE AREA THIS EVENING. STORMS COULD
BECOME SEVERE FROM FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE
WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. STILL CANNOT RULE OUT
AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-081830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1218 PM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR WESTERN NEBRASKA UNTIL 8 PM THIS
EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM
LATE THIS EVENING.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND MOVE INTO
WESTERN NEBRASKA BY LATE THIS AFTERNOON. STORMS COULD BECOME
SEVERE FROM WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN
THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 7, 11:11 AM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1211 PM MDT THU JUN 7 2012

WYZ101-103-107-071915-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-
1211 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...SOUTHERN
CONVERSE AND EXTREME NORTHERN ALBANY COUNTIES UNTIL 115 PM MDT...

AT 1209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CURTIS GULCH CAMPGROUND...OR 27 MILES
SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN ALBANY...NORTHWESTERN PLATTE
AND SOUTHERN CONVERSE COUNTIES.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY.

&&

LAT...LON 4277 10553 4255 10519 4231 10559 4239 10575
TIME...MOT...LOC 1811Z 212DEG 11KT 4241 10562

TT
Local storm report, Jun 7, 11:25 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             LARAMIE                 41.31N 105.58W
06/07/2012  E0.25 INCH       ALBANY             WY   TRAINED SPOTTER

            THE HAIL WAS REPORTED AT TWO LOCATIONS IN LARAMIE.

&&

BCHAPMAN
Special weather statement, Jun 7, 11:43 AM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1243 PM MDT THU JUN 7 2012

WYZ101-102-071930-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
1243 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 130 PM MDT...

AT 1239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF DULL CENTER...OR 37 MILES
NORTHWEST OF LUSK...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CONVERSE AND NORTHWESTERN NIOBRARA
COUNTIES.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4308 10475 4316 10503 4351 10491 4351 10453
      4350 10452
TIME...MOT...LOC 1843Z 196DEG 22KT 4323 10484

FINCH
Local storm report, Jun 7, 11:52 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1252 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             GUERNSEY                42.27N 104.74W
06/07/2012  E0.25 INCH       PLATTE             WY   INSURANCE CO

            HEAVY RAIN ALSO.

&&

BCHAPMAN
Local storm report, Jun 7, 12:34 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             15 W MULE CREEK JUNCTIO 43.38N 104.52W
06/07/2012  E0.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

            COVERS THE GROUND. HEAVY RAIN. ESTIMATED GUST TO 50 MPH.

&&

BCHAPMAN
Special weather statement, Jun 7, 12:38 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT THU JUN 7 2012

NEZ095-WYZ102-108-072030-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
138 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...EXTREME
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 230 PM
MDT...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRAIRIE CENTER...OR 24 MILES SOUTHEAST OF
LUSK...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  VAN TASSELL...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4289 10389 4265 10360 4240 10412 4254 10427
TIME...MOT...LOC 1938Z 232DEG 19KT 4253 10410

FINCH

The radar

The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

20 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Albany

When
June 7, 1:14 PM MST
Where
Albany County, 2.31 mi SSW of Fletcher Park
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.190, -105.350

A spotter in the vicinity of the Cow Camp fire reported golf ball sized hail.

Hail, Platte

When
June 7, 1:27 PM MST to 1:37 PM MST
Where
Platte County, 14 mi NW of Wheatland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.193, -105.163

Penny to quarter sized hail fell during a 10-minute period.

Hail, Platte

When
June 7, 2:05 PM MST to 2:11 PM MST
Where
Platte County, 6 mi W of Wheatland
Measured
4 in hail
Reported by
Trained Spotter
Coordinates
42.050, -105.087

Baseball to grapefruit sized hail was reported on the west side of Wheatland. There were several broken windows and damaged vehicles.

Hail, Platte

When
June 7, 2:29 PM MST
Where
Platte County, 6 mi SW of Wheatland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.989, -105.053

Quarter sized hail was observed southwest of Wheatland.

Thunderstorm Wind, Platte

When
June 7, 2:45 PM MST
Where
Platte County, 6.99 mi S of Wheatland
Measured
65 kt (75 mph) measured gust
Reported by
Department of Highways
Coordinates
41.950, -104.950

The WYDOT site at Bordeaux measured sustained winds of 59 mph with a peak wind gust of 75 mph.

Hail, Laramie

When
June 7, 3:20 PM MST
Where
Laramie County, 5.69 mi W of Little Bear
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
41.530, -105.010

A cooperative observer reported half dollar sized hail 29 miles north-northwest of Cheyenne.

Hail, Laramie

When
June 7, 3:27 PM MST
Where
Laramie County, 6.65 mi ENE of Little Bear
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.580, -104.790

Quarter to half dollar sized hail was reported 30 miles north of Cheyenne.

Hail, Laramie

When
June 7, 3:28 PM MST
Where
Laramie County, 6.92 mi NW of Granite
Measured
1 in hail
Reported by
Public
Coordinates
41.180, -105.230

Quarter sized hail was observed at Granite Springs Reservoir.

Hail, Goshen

When
June 7, 3:35 PM MST
Where
Goshen County, 13.23 mi NW of Phillips
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.760, -104.610

Quarter sized hail was reported 11 miles east of Chugwater.

Hail, Laramie

When
June 7, 3:35 PM MST
Where
Laramie County, 6.92 mi NW of Granite
Measured
2 in hail
Reported by
Public
Coordinates
41.180, -105.230

An emergency management official reported hen egg sized hail at Granite Springs Reservoir.

Hail, Laramie

When
June 7, 4:10 PM MST
Where
Laramie County, 8.42 mi NW of Granite
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
41.194, -105.254

An emergency management official reported hail damage to a camper and trailer at Curt Gowdy State Park.

Hail, Laramie

When
June 7, 4:29 PM MST
Where
Laramie County, 4.86 mi N of Emkay
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.150, -105.040

Quarter sized hail was observed 13 miles west of Cheyenne.

Hail, Laramie

When
June 7, 5:32 PM MST
Where
Laramie County, 10.38 mi N of Hillsdale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.370, -104.490

A spotter 22 miles northeast of Cheyenne reported quarter sized hail.

Hail, Laramie

When
June 7, 5:45 PM MST
Where
Laramie County, 4.66 mi NE of Carpenter
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
41.080, -104.310

A cooperative observer reported quarter sized hail.

Hail, Laramie

When
June 7, 6:10 PM MST
Where
Laramie County, 3.49 mi N of Burns
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.230, -104.360

Quarter sized hail was observed north of Burns.

Hail, Laramie

When
June 7, 6:15 PM MST
Where
Laramie County, 3.49 mi N of Burns
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.230, -104.360

Ping pong ball sized hail was observed north of Burns.

Hail, Laramie

When
June 7, 6:22 PM MST
Where
Laramie County, Pine Bluffs
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.170, -104.070

Half dollar sized hail was reported in Pine Bluffs.

Hail, Laramie

When
June 7, 6:25 PM MST
Where
Laramie County, Pine Bluffs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.170, -104.070

Golf ball sized hail was reported in Pine Bluffs.

Hail, Laramie

When
June 7, 6:28 PM MST
Where
Laramie County, 3 mi SW of Burns
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.149, -104.411

Golf ball sized hail was reported southwest of Burns.

Hail, Laramie

When
June 7, 6:29 PM MST to 6:35 PM MST
Where
Laramie County, 0.86 mi NE of Burns
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
41.190, -104.360

Ping pong ball to golf ball sized hail with a few hen egg sized hailstones fell in the Burns area. Several homes sustained broken windows and damaged siding.

Hail, Laramie

When
June 7, 6:33 PM MST
Where
Laramie County, 2.08 mi NW of Camp Stool
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.140, -104.430

Half dollar sized hail was reported southwest of Burns.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377324, 377326, 377351, 377329, 377331, 377334, 377335, 377336, 377337, 377338, 377339, 377344, 377376, 377380, 377382, 377384, 377385, 377387, 377388, 377391, 377392.